Hail, Prairie
- When
- August 8, 5:30 PM MST
- Where
- Prairie County, 8 mi S of Terry
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.667, -105.300
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 8, 1:25 PM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 225 PM MDT TUE AUG 8 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... A SURFACE LOW IS CURRENTLY NEAR JORDAN WITH AN NORTH-SOUTH ORIENTED SURFACE TROUGH EXTENDING NORTH AND SOUTH OR THE LOW. THE LOW IS EXPECTED TO MEANDER OVER NORTHEAST MONTANA THROUGH WEDNESDAY NIGHT. THIS WILL KEEP UNSTABLE AIR OVER THE AREA WITH ISOLATED THUNDERSTORMS. ALTHOUGH...EASTERN MONTANA WILL REMAIN OVER AN UPPER RIDGE THROUGH THURSDAY...FREQUENT SHORTWAVES FROM NOW THROUGH WEDNESDAY NIGHT WILL KEEP THE POSSIBILITY OF THUNDERSTORMS GOING OVER THE AREA. WILL COVER WITH ISOLATED THUNDERSTORMS. ENOUGH INSTABILITY THIS EVENING THAT A FEW STORMS WILL GO SEVERE. HAVE ISSUE A HAZARDOUS WEATHER OUTLOOK FOR IT. THE MODELS KEEP PUSHING BACK THE TIMING AND WEAKENING A COLD FRONT THAT WILL MOVE THROUGH THE AREA ON WEDNESDAY. IT APPEARS NOW THAT THE FRONT WILL NOT REACH THE FORECAST AREA UNTIL WEDNESDAY EVENING. HOWEVER...LITTLE OR NO COOLING IS EXPECTED FROM THIS FRONT WITH HIGHS REMAINING IN THE 90S THROUGH THE PERIOD. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS CONTINUE IN AGREEMENT WITH UPPER LEVEL SHORTWAVE TROUGH PROGRESSING NORTHEAST OF FORECAST AREA FRIDAY...WHILE A COLD FRONT SWEEPS ACROSS THE LOCAL AREA. THERE WILL BE A SIGNIFICANT COOL DOWN SATURDAY...POSSIBLY A BIT COOLER THAN INDICATED IN CURRENT GRIDS. THEN THERE WILL BE A GRADUAL RECOVERY IN TEMPERATURES THROUGH THE REMAINDER OF THE EXTENDED PERIOD AS THE UPPER RIDGE REBUILDS. GRIDS ALREADY HANDLE SYSTEMS WELL. USING LATEST MODEL DATA EXPANDED POP COVERAGE SLIGHTLY FOR SATURDAY. OTHERWISE NO SIGNIFICANT CHANGES. SCT PREVIOUS DISCUSSION... MODELS SHOW A MORE PROGRESSIVE PATTERN FOR THE PERIOD...HENCE A BETTER CHANCE FOR SOMEWHAT WIDER TEMPERATURE FLUCTUATIONS THAN OF LATE. FAIR AGREEMENT AMONG MODELS WITH OVERALL PATTERN EVOLUTION. GIVEN BELOW NORMAL RAINFALL OVER COURSE OF SUMMER...HAVE HELD POPS FAIRLY LOW BASED ON PERSISTENCE...BUT CANNOT DISMISS POSSIBILITY OF RAINFALL WITH EXPECTATION OF STRONGER FRONTS AND UPPER LEVEL SUPPORT THAN EARLIER IN SUMMER. FRIDAY AFTERNOON THROUGH SATURDAY...UPPER TROUGH EXPECTED TO AMPLIFY OVER PACIFIC NORTHWEST AND PROGRESS ACROSS REGION. SEVERAL SHORT WAVE TROUGHS WILL BE EJECTED ACROSS REGION THROUGH PERIOD... CAPABLE OF GENERATING WIDELY SCATTERED THUNDERSTORMS. TOASTY TEMPERATURES ON TAP FRIDAY AHEAD OF FRONT...BUT INCREASED CLOUDS AND FALLING THICKNESSES ASSOCIATED WITH WIND SHIFT AND UPPER TROUGH WILL BRING NOTICEABLE COOLING SATURDAY. SUNDAY AND BEYOND...SURFACE HIGH PRESSURE WILL PREVAIL WITH GRADUALLY WARMING TEMPERATURES EXPECTED. A FLAT UPPER RIDGE WILL BE OVER REGION WITH SLOWLY RISING LAYER THICKNESS VALUES...BUT MEAN JET STREAM AXIS ACROSS SOUTHERN CANADA LIKELY TO KEEP MODIFIED PACIFIC AIR MASSES PERIODICALLY CROSSING REGION... PREVENTING MAJOR WARMING. NO APPARENT RISK OF PRECIPITATION. && .AVIATION... VFR WILL PREVAIL NEXT 24 HOURS. AS A SURFACE LOW PRESSURE TROUGH MOVES SLOWLY EAST OVER THE AREA...ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THE THUNDERSTORMS ARE LIKELY TO PRODUCE LOCALLY STRONG AND GUSTY WIND...BUT LITTLE PRECIPITATION IS EXPECTED...WITH LITTLE OR NO REDUCTION OF VISIBILITY. THE WINDS WILL GENERALLY BE LIGHT AND VARIABLE TONIGHT. THE SURFACE TROUGH WILL MOVE SLIGHTLY SOUTHEAST BY WEDNESDAY. THEREFORE WEDNESDAY AFTERNOON WILL HAVE A SLIGHT CHANCE FOR THUNDERSTORMS. ON WEDNESDAY MODERATE WINDS IN THE WEST WILL BE OUT OF THE NORTHWEST WHILE WINDS IN THE EAST WILL FROM FROM THE SOUTHEAST. SCT && .FIRE WEATHER... LOW DAYTIME RELATIVE HUMIDITIES AND HOT WEATHER WILL CONTINUE THE NEXT FEW DAYS. SOME ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT AS SHORTWAVES MOVE ACROSS NORTHEAST MONTANA. A WEAK COLD FRONT IS EXPECTED WEDNESDAY EVENING. WINDS WILL BE LESS THAN 20 MPH EXPECT NEAR STORMS THROUGH THURSDAY. WILL NOT ISSUE ANY FIRE WEATHER WATCHES AT THIS TIME. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 202 PM MDT TUE AUG 8 2006 MTZ016>027-059>062-091200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 202 PM MDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT ALL OF NORTHEAST MONTANA THIS AFTERNOON AND TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING WILL BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 198 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527994, 5527995, 5527996, 5527997.